The Open UniversitySkip to content

On some expressions for variance, covariance, skewness and L-moments

Jones, M. C. (2004). On some expressions for variance, covariance, skewness and L-moments. Journal of Statistical Planning and Inference, 126(1) pp. 97–106.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Some results concerning expressions for moments and L-moments of continuous distributions are given. These include: some decompositions of variance and covariance closely related to decompositions recently given by Yatracos; a similar expression for the population third central moment and a simple proof thereof for nonnegative random variables; an alternative proof of a general expression for L-moments due to Hosking, and some straightforward consequences for inequalities concerning L-moments. Simplicity is a key feature of all results considered in this paper.

Item Type: Journal Article
Copyright Holders: 2003 Elsevier B.V.
ISSN: 0378-3758
Keywords: mean residual life; moments
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 19276
Depositing User: Colin Smith
Date Deposited: 22 Dec 2009 14:31
Last Modified: 15 Jan 2016 12:13
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340